Hail, Broward
- When
- June 23, 12:05 PM EST
- Where
- Broward County, Cooper
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 26.117, -80.167
A tornado touched down in Pembroke Pines near Flamingo Road and Taft Street and move east for about a mile and a half. Twenty houses along the path suffered mostly minor roof damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A tornado touched down in Pembroke Pines near Flamingo Road and Taft Street and move east for about a mile and a half. Twenty houses along the path suffered mostly minor roof damage. Several trees were uprooted and fences were damaged. Dime-size hail was reported in Cooper City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 8:00 AM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT JUN 23 2001 GOES SOUNDER DOES SHOW SOME DRIER AIR TO OUR SOUTH...HOWEVER NOT ENOUGH TO LOWER ANY PROBABILITIES. WILL UPDATE? ZONES ONLY TO REMOVE THE MENTION OF MORNING TO MAKE THEM A LITTLE SHORTER FOR BROADCAST. .MIA...NONE.
FLZ063-066>075-232000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT JUN 23 2001 ...SCATTERED STRONG THUNDERSTORMS MAINLY THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. THE ACTIVITY WILL TEND TO DEVELOP OVER THE WESTERN AND INTERIOR PORTIONS AND THEN DRIFT TO THE EAST. THIS WILL GIVE THE EASTERN METROPOLITAN AREAS OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES ANOTHER DAY OF THUNDERSTORMS WITH THE POSSIBILITY OF LOCALLY HEAVY RAIN. LOCALIZED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THESE STORMS WILL ALSO PRODUCE WIND GUSTS OF 45 TO 50 MPH AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTERS SHOULD REMAIN ALERT TODAY AND SHOULD MONITOR THE SITUATION. SPOTTER ACTIVATION MAY BE REQUIRED. FTOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The Miami radar (KAMX), 61 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
1 hail, 1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyThe tornado archive for Florida, 2001Warnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251080, 5251079.